Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 32, NWS Burlington, VT

August 9, 2013Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this flash flood warning at Aug 9, 2013, 6:30 AM EDT for Franklin County, St. Lawrence County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 6:30 AM EDT (10:30 UTC)
Expired
Aug 9, 2013, 9:30 AM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 92 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
910 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WGUS51 KBTV 091030
FFWBTV
NYC033-089-091330-
/O.NEW.KBTV.FF.W.0032.130809T1030Z-130809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
630 AM EDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
  SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 930 AM EDT.

* AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING ACROSS EXTREME 
  SOUTHEASTERN ST LAWRENCE COUNTY AND SOUTHWEST FRANKLIN COUNTY. UP 
  TO 4 INCHES OF RAIN HAS POTENTIALLY FALLEN IN THE WARNED AREA 
  WITH ADDITIONAL HEAVY RAINFALL POSSIBLE. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS 
  ALONG ROUTE 30 FROM TUPPER LAKE SOUTHWEST...AND ALONG ROUTE 421 
  FROM MOUNTAIN CAMP TO HORSESHOE LAKE.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4410 7497 4431 7426 4412 7423 4406 7486

$$

JMG
1 follow-up statement
898 
WGUS71 KBTV 091247
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
847 AM EDT FRI AUG 9 2013

NYC033-089-091257-
/O.CAN.KBTV.FF.W.0032.000000T0000Z-130809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-ST. LAWRENCE NY-
847 AM EDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN ST.
LAWRENCE AND SOUTH CENTRAL FRANKLIN COUNTIES IN NORTHERN NEW YORK...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4410 7497 4431 7426 4412 7423 4406 7486

$$

MUCCILLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:07 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 9, 4:07 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
407 AM EDT FRI AUG 9 2013

.SYNOPSIS...
WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL WILL
AFFECT AREAS FROM THE SOUTHERN ADIRONDACKS EAST INTO CENTRAL AND
SOUTHERN VERMONT TODAY AS A COLD FRONT MAKES ITS WAY ACROSS THE
REGION. BEHIND THIS FRONT...DRY AND SEASONABLY MILD WEATHER IS
EXPECTED BY THE WEEKEND INTO EARLY NEXT WEEK. THE NEXT CHANCE OF
SIGNIFICANT RAINFALL WILL OCCUR BY MONDAY NIGHT INTO TUESDAY AS
ADDITIONAL ENERGY PROGRESSES EAST FROM THE GREAT LAKES STATES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 400 AM EDT FRIDAY...INTERESTING FORECAST TAKING SHAPE TODAY AS
A LONG ADVERTISED COLD FRONT MAKES SLOW PROGRESS THROUGH THE
REGION. ALONG AND AHEAD OF THIS BOUNDARY...DEEP TROPICAL MOISTURE
WITH PWATS FROM 175 TO 200 PCT OF NORMAL CONTINUES TO STREAM
NORTHEAST FROM THE MID-ATLANTIC STATES. AS THIS MOISTURE INTERACTS
WITH MODEST PBL INSTABILITY...FRONTAL CONVERGENCE AND INCREASING
SYNOPTIC-SCALE LIFT FROM A DEVELOPING 850 MB SOUTHERLY JET
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE SOUTHEASTERN 2/3RDS OF THE FORECAST AREA. INDEED...WITH
SUCH A DEEP AND MOIST BOUNDARY LAYER AND WITH 850 MB TD VALUES
CLIMBING INTO THE 14-15C RANGE...VERY EFFICIENT WARM RAIN
PROCESSES WILL BE POSSIBLE IN THE HEAVIER STORMS. WHILE WE'VE BEEN
GENERALLY ON THE DRIER SIDE OF THINGS OVER THE PAST FEW
WEEKS...THIS HEAVY PCPN POTENTIAL CANNOT BE IGNORED...ESPECIALLY
WITH BOTH GLOBAL AND MESOSCALE MODELS IN GENERAL AGREEMENT ON
PLACEMENT OF AN ANOMALOUSLY HEAVY QPF AXIS ACROSS THE HUDSON
VALLEY ENE THROUGH CENTRAL/SRN VT AND INTO NH. IN THESE AREAS A
SOLID 1-2 INCH BASIN-WIDE RAINFALL IS EXPECTED TODAY WITH POINT
TOTALS AROUND 3 INCHES POSSIBLE IN AREAS RECEIVING MULTIPLE ROUNDS
OF STORMS. PER COLLABORATION WITH SURROUNDING NWS OFFICES A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF OUR AREA TODAY FOR THE
POTENTIAL OF LOCALIZED FF CONCERNS. OPTED TO INCLUDE A BUFFER TIER
OF COUNTIES FROM ESSEX, NY EAST ACROSS ADDISON AND WASHINGTON
COUNTIES WHERE SPOT HEAVY TOTALS HAVE ALREADY OCCURRED OVER THE
PAST 12 HRS. HOWEVER...THE PRIMARY THREAT APPEARS TO BE TAKING
SHAPE JUST A BIT FUTHER SOUTH ACROSS OUR SOUTHERN VT COUNTIES OF
RUTLAND/WINDSOR/ORANGE AND POINTS SOUTH. AS ALWAYS...HARD TO
PREDICT EXACTLY HOW CONVECTIVE ELEMENTS WILL EVOLVE/LINE UP LATER
THIS MORNING/AFTERNOON BUT SAFE TO SAY WE'LL BE KEEPING A CLOSE
EYE ON THINGS. AS THE FRONTAL BOUNDARY SLOWLY CROSSES THE AREA
LATER THIS AFTERNOON...THE AREAL COVERAGE OF SHOWERS/STORMS WILL
GRADUALLY TAPER OFF FROM WEST TO EAST. HIGH TEMPERATURES TODAY A
MIXTURE OF MOS/BIAS-CORRECTED NUMBERS...MAINLY 70S...THOUGH
SLIGHTLY MILDER AROUND 80 IN THE SLV WHERE DRIER CONDS AND PARTIAL
SUN IS MORE LIKELY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
AS OF 400 AM EDT FRIDAY...REST OF THE FORECAST IS QUITE EASY AND
GIVEN ACTIVE NEAR TERM AND MODEL CONSISTENCY...AN OVERALL
PERSISTENCE FORECAST WAS OFFERED DURING THESE PERIODS. IN TERMS OF
DETAILS...ANY LINGERING SHOWERS WILL END ACROSS OUR EASTERN
COUNTIES THIS EVENING AS FRONTAL BOUNDARY CONTINUES TO PUSH EAST
AND IS REPLACED BY GREAT LAKES HIGH PRESSURE. PATCHY FOG A GOOD
BET OVERNIGHT AS SKIES TREND CLEAR TO PTLY CLOUDY AND LOWS BOTTOM
OUT IN THE 50S TO AROUND 60.

THEREAFTER...AFOREMENTIONED SFC HIGH PRESSURE SETTLES ACROSS OUR
REGION BY TOMORROW NIGHT INTO SUNDAY WITH DRY WEATHER AND GENERALLY
OUTSTANDING LATE SUMMER WEATHER EXPECTED. HIGHS MAINLY IN THE 70S
EACH DAY WITH ABUNDANT SUNSHINE...WHILE OVERNIGHT LOWS WILL
GENERALLY BOTTOM OUT IN THE 45 TO 55 RANGE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 407 AM EDT FRIDAY...FOR THE EXTENDED PERIOD...THE NORTH
COUNTRY WILL SEE A SHORT STRETCH OF NICE WX TO CONTINUE FROM
SUNDAY NIGHT INTO THE FIRST HALF OF MONDAY W/ SFC HIGH PRESSURE
OVER THE NORTHEAST. MDLS KEEP UPPER LOW OVER EASTERN CANADA DURING
THIS TIME...AND BRING YET ANOTHER SHORTWAVE AND ITS ASSOCIATED
FRNTL BOUNDARY SE AND THRU THE REGION LATE MONDAY THRU MUCH OF
TUESDAY. SLOW MVG FRNT WILL BRING RAIN INTO THE AREA STARTING
MONDAY NIGHT...ALONG WITH CHANCE FOR THUNDER GOING INTO
TUESDAY...BFR TAPERING OFF TUESDAY NIGHT W/ RETURN OF SFC HIGH
PRESSURE. BULK OF RAINFALL AND ASSOCIATED HIGHEST POPS CONTINUE TO
BE DURING THE DAY TUESDAY OVER THE ENTIRE CWA. TEMPS FOR THE
EXTENDED PERIOD WILL BE AT OR JUST BLW NORMAL BY A FEW DEGREES.
SFC FLOW WITH RIDGE APPROACH AND CLDS/PRECIP FROM FROPA WILL KEEP
TEMPS DOWN. COLDEST OVERNGT TEMPS TOWARDS LATTER PORTION OF
FORECAST AS SFC RIDGE AND ASSOCIATED WNW FLOW WILL DRAG DOWN
COOLER AIRMASS FROM CENTRAL CANADA. LOOKING FOR HIGH IN THE 70S
AND LOWS FROM THE 40S IN HIR ELEV TO THE L50S IN VALLEY LOCALES.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THROUGH 06Z SATURDAY...VFR COND TRENDING TO MVFR/IFR AS PRECIP MVS
INTO AREA OVERNGT. EXPECTING VSBY IN THE 2-6SM RANGE AT TIMES WITH
CEILINGS DROPPING FROM BKN040-060 TO BKN015-030. SHOWERS ALONG ITH
THE CHANCE FOR TRW WILL PERSIST THRU 00Z SAT...THEN TAPER OFF FROM
NW TO SE THRU 06Z SAT. WINDS SSW TO W 5-10KTS.

OUTLOOK 06Z SATURDAY THROUGH TUESDAY...

06Z SATURDAY THROUGH TUESDAY...MAINLY VFR UNDER SURFACE HIGH
PRESSURE. THERE MAY BE SOME MVFR CONDITIONS WITH SHOWERS MONDAY
NIGHT.

&&

.HYDROLOGY...
AS OF 400 AM EDT FRIDAY...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED FROM THE ADIRONDACKS EASTWARD INTO VERMONT TODAY. MODELS
REMAIN CONSISTENT IN SHOWING AN AXIS OF HEAVIER RAINFALL IS LIKELY
TO DEVELOP ACROSS THE SOUTHERN ADIRONDACKS AND HUDSON VALLEY OF
NEW YORK...ENE THROUGH THE SOUTHERN HALF OF VERMONT INTO NEW
HAMPSHIRE. IN THIS BAND...12 HOUR BASIN RAINFALL WILL AVERAGE FROM
1 TO 2 INCHES WITH ISOLATED TOTALS FROM 3 TO 4 INCHES POSSIBLE
WHERE PERISTENT THUNDERSTORM ACTIVITY DEVELOPS. SOME TRAINING OF
STORMS IS ALSO POSSIBLE WITHIN THIS BAND TODAY. 1 AND 3 HR
HEADWATER FFG NUMBERS ARE GENERALLY IN THE 1.7 TO 2.5 INCH RANGE
SO CONVECTIVE DEVELOPMENT AND ORIENTATION WILL BE MONITORED
CLOSELY.

&&

.EQUIPMENT...
AS OF 400 AM EDT FRIDAY...NOAA WEATHER RADIO STATION WXM 44...
BROADCASTING FROM THE TOP OF MOUNT ASCUTNEY VERMONT...REMAINS OFF
THE AIR UNTIL FURTHER NOTICE DUE TO A DAMAGED ANTENNA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VTZ008>012-018-
     019.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ034-035.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...JN
AVIATION...BANACOS/JN
HYDROLOGY...JMG
EQUIPMENT...JMG
Hazardous weather outlook, Aug 9, 4:00 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
400 AM EDT FRI AUG 9 2013

NYZ034-035-VTZ008>012-018-019-100800-
WESTERN ESSEX-EASTERN ESSEX-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
400 AM EDT FRI AUG 9 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026>031-087-VTZ001>007-016-017-100800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
400 AM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. PRECIPITATION WILL TAPER OFF LATER THIS AFTERNOON INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

In the hours before

Special weather statement, Aug 9, 1:14 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
114 AM EDT FRI AUG 9 2013

NYZ028-030-031-034-035-VTZ001-002-005-009-016-017-090700-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL
114 AM EDT FRI AUG 9 2013

...SPECIAL WEATHER STATEMENT...

SHOWERS AND EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
AFFECT PORTIONS OF CLINTON AND ESSEX COUNTIES IN NEW YORK...AS WELL
AS GRAND ISLE...FRANKLIN...CHITTENDEN AND ADDISON COUNTIES IN VERMONT
THROUGH 3 AM. RAINFALL AMOUNTS IN EXCESS OF 1 INCH ARE POSSIBLE WITH
THE HEAVIER THUNDERSTORMS...ESPECIALLY ACROSS ESSEX COUNTY WHERE
THE MOST CONCENTRATED ACTIVITY IS CURRENTLY OCCURRING.

BE CAREFUL WHEN DRIVING TONIGHT IN THESE AREAS. PONDING WATER ON ROADWAYS
CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL
REDUCE VISIBILITY.

JMG
Special weather statement, Aug 9, 2:53 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
253 AM EDT FRI AUG 9 2013

VTZ002>008-010-012-016>019-091000-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ST. ALBANS...NEWPORT...ISLAND POND...
BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
253 AM EDT FRI AUG 9 2013

...LOCALLY HEAVY RAIN FOR MUCH OF VERMONT THROUGH 600 AM...

SHOWERS AND EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
AFFECT ALL OF CENTRAL AND EASTERN VERMONT...INCLUDING CHITTENDEN
AND FRANKLIN COUNTIES OF VERMONT THROUGH 600 AM. RAINFALL AMOUNTS IN
EXCESS OF 1 INCH ARE POSSIBLE WITH THE HEAVIER THUNDERSTORMS.

BE CAREFUL WHEN DRIVING TONIGHT IN THESE AREAS. PONDING WATER ON ROADWAYS
CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL
REDUCE VISIBILITY.

JN

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:48 PM EDTSpecial Weather StatementBTVHamilton87 min
Aug 9, 4:00 AM EDTFlash Flood WatchBTVEssex12 hr
Aug 9, 8:32 AM EDTSpecial Weather StatementBTVEssex88 min
Aug 9, 10:18 AM EDTSpecial Weather StatementBTVSt. Lawrence87 min
Aug 9, 11:38 AM EDTAreal Flood WarningBTVFranklin, St. Lawrence4 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.